GOOGLE NAPROXEN and there is a lot of info I just posted 1 section in one article
What is the most important information I should know about naproxen?
This medicine can increase your risk of life-threatening heart or circulation problems, including heart attack or stroke. This risk will increase the longer you use naproxen. Do not use this medicine just before or after having heart bypass surgery (also called coronary artery bypass graft, or CABG).
Seek emergency medical help if you have symptoms of heart or circulation problems, such as chest pain, weakness, shortness of breath, slurred speech, or problems with vision or balance.
This medicine can also increase your risk of serious effects on the stomach or intestines, including bleeding or perforation (forming of a hole). These conditions can be fatal and gastrointestinal effects can occur without warning at any time while you are taking naproxen. Older adults may have an even greater risk of these serious gastrointestinal side effects.
Call your doctor at once if you have symptoms of bleeding in your stomach or intestines. This includes black, bloody, or tarry stools, or coughing up blood or vomit that looks like coffee grounds.
Do not use any other over-the-counter cold, allergy, or pain medication without first asking your doctor or pharmacist. Many medicines available over the counter contain aspirin or other medicines similar to naproxen (such as ibuprofen or ketoprofen). If you take certain products together you may accidentally take too much of this type of medication. Read the label of any other medicine you are using to see if it contains aspirin, ibuprofen, or ketoprofen. Do not drink alcohol while taking naproxen. Alcohol can increase the risk of stomach bleeding caused by naproxen. Avoid exposure to sunlight or artificial UV rays (sunlamps or tanning beds). Naproxen can make your skin more sensitive to sunlight and sunburn may result
In my experience, taking naproxen for a long period to deal with chronic pain has withdrawal symptoms such as vertigo, night sweat, headaches and pain. I am looking at natural supplements to find something without either the side effects or the terrible withdrawals.
> Taking naproxen for a long period to deal with chronic pain has withdrawal symptoms such as vertigo, night sweat, headaches and pain.
Do you know how long the withdrawal period is? I have been taking Naproxen daily (1x or 2x per day) for two years. I have realized that it is hindering my recovery from workouts because it hides pain during workouts (allowing me to go beyond my limits and cause injury). I have been trying to get off of the medication maybe 4-5 times in the last 6 months and have been unsuccessful. This week was another target period and tonight after suffering through a night sweat, I have realized that I am addicted to the medication and am going through withdrawal symptoms similar to other drugs. I have been weening off (not exactly cold turkey), but I have only reduced to 60mg/day. I could switch from the Rx to Aleve (30mg) and then start breaking the Aleve in half. However, now that I am two days off the drug I do not even want to starting taking it again. I just want to push through. Any advice is welcome.
Good to know. I've been taking Naproxen for years, day and night. There has been some confusion and my prescription hasn't been filled for two weeks now.
I am super itchy everywhere, nauseous and having migraines. I never would have thought Naproxen had withdrawl symptoms! But I'm hoping that's what it is, as I don't wasn't some other illness, at least I'm hoping that's what it is :/
Thanks for the info!
I came to this page wondering if very intense pain was a withdrawal symptom for the over the counter Naproxen Sodium (Aleve). I was taking twice and three times the recommended dosage when I notice some significant Insomnia, and so I quit the Aleve so I could get some sleep (it would take hours to fall asleep, and then I would sleep for 12 hours after that, and then not feel rested). After I quit the Aleve I've noticed that I have more 'energy' in the evenings for my hobbies -- when I had been doing Aleve, I could play my Music for at most two hours, and would then feel totally wrung out, but I used to go 3 or 3 and a half hours easy. I thought it was new demands from me during the day, but just after a few days off Aleve, well, my vitality is back. so I would NOT recommend this sluggish drug for anybody who needs a certain energy level -- Athletes, Performers, etc.
But my main point now is that, well, I started taking Ibuprofen and Aleve for some pain and stiffness in the morning. It was uncomfortable, sure, but it was even close to being debilitating. But NOW, now that I stopped taking the Aleve, in the mornings when I first get up and try to walk, the pain is blinding... 8 out of 10 pain... Really Hurts. It never used to be like that. I remember trying to quit Aleve on New Years Day, as a New Years Resolution, but woke up with so much pain that I abandoned my Resolution.
if anybody else has noticed this, well, I've noticed that if one struggles to the kitchen and can stir a good strong dose of Instant Coffee and some Salt into a glass of water, then drink it and sit down, well, after about 10 minutes the pain when walking about will have significantly subsided, dropping from 8 out of 10 Pain to about 2 or 3 out of 10... but still worse than the discomfort that I used to feel Before I started doing Aleve.
I have taken it once daily 500mg for 6 months and now I'm out and noticed my whole body just aches, I'll go on advil once or twice a week, but I'm done with this pill, maybe I'll try the anti-inflammatory cream instead
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.